Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had dengue fever, was given blood transfusion. Having a nosebleed. What does the finding mean?

Hello doctor,

My gf was admitted twice for dengue fever. i was told that she was given blood transfusion. 3 days after discharge, she seems to be ok then suddenly she informs me that she's having a nosebleed. can you please tell me whats wrong, is it related to her having previous infection. what does she needs to do? any info would be very much appreciated.
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Dear Sir/Madam

Thank you for writing to us. Dengue fever causes body aches, loss of appetite and drop in platelet count. Platelets are required in the body to prevent spontaneous bleeding and stop the bleeding if there is an injury. Most probably this is why the doctors transfused blood. It takes around twenty days for the body to recover and the rebuilding of platelets to start. If the bleeding is profuse and does not respond to home remedies such as application of pressure, you will have to see a doctor.

Second most important issue is prevention, wear clothes that cover most of the body. Apply mosquito repellents, avoid areas with abundance of mosquitos. If you have any more queries please feel free to write to me. I hope my reply was of help.

Thank you and take care

Dr. Akif Abbas Zaidi
Answered: Tue, 30 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor